Alert archive / Kentucky / Frost Advisories in 2017

Frost Advisory 2, NWS Jackson, KY

May 7, 201729 counties in Kentucky

NWS Jackson, KY issued this frost advisory at May 7, 2017, 3:40 AM EDT for 29 counties in Kentucky. It took effect at May 8, 2017, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 7, 2017, 3:40 AM EDT (07:40 UTC)
In effect from
May 8, 2017, 2:00 AM EDT
Expired
May 8, 2017, 9:00 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
All 29 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 11 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS73 KJKL 070740
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
340 AM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY FOR MUCH
OF EAST KY...

.High pressure will usher drier air into the region today before 
settling across the lower OH Valley and portions of the 
Appalachians tonight. This high should bring light or calm winds
to the area tonight along with clear skies, and set the stage for
frost to develop, especially in the valleys of East KY.

KYZ044-050-051-058-059-068-069-080-086-087-116-071545-
/O.NEW.KJKL.FR.Y.0002.170508T0600Z-170508T1200Z/
Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Laurel-
Knox-Bell-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Barbourville, 
Middlesboro, Pineville, and Manchester
340 AM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

The National Weather Service in Jackson has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM EDT Monday. 

* TEMPERATURES...Bottoming out between 33 and 38 around dawn.

* IMPACTS...Sensitive vegetation such as potted plants left 
  outside or uncovered garden plants may be damaged or killed if 
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KYZ052-060-088-104-106>115-117>120-071545-
/O.NEW.KJKL.FR.Y.0002.170508T0600Z-170508T1300Z/
Rowan-Menifee-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Frenchburg, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, 
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, 
Pippa Passes, Booneville, Hazard, Hyden, Jenkins, Whitesburg, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
340 AM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

The National Weather Service in Jackson has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM EDT Monday. 

* TEMPERATURE...Bottoming out between 31 and 36 in the valleys and
  in the upper 30s on the ridges around dawn. A few locations may
  be at or below the freezing mark for up to 3 hours.

* IMPACTS...Sensitive vegetation such as potted plants left 
  outside or uncovered garden plants may be damaged or killed if 
  protective measures are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JP
5 follow-up statements
318 
WWUS73 KJKL 071501
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1101 AM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY FOR MUCH
OF EAST KY...

.High pressure will usher drier air into the region today before
settling across the lower OH Valley and portions of the
Appalachians tonight. This high should bring light or calm winds
to the area tonight along with clear skies, and set the stage for
frost to develop, especially in the valleys of east Kentucky.

KYZ044-050-051-058-059-068-069-080-086-087-116-080300-
/O.CON.KJKL.FR.Y.0002.170508T0600Z-170508T1200Z/
Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Laurel-
Knox-Bell-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Barbourville, 
Middlesboro, Pineville, and Manchester
1101 AM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURES...Bottoming out between 33 and 38 around dawn.

* IMPACTS...Sensitive vegetation such as potted plants left 
  outside or uncovered garden plants may be damaged or killed if 
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KYZ052-060-088-104-106>115-117>120-080300-
/O.CON.KJKL.FR.Y.0002.170508T0600Z-170508T1300Z/
Rowan-Menifee-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Frenchburg, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, 
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, 
Pippa Passes, Booneville, Hazard, Hyden, Jenkins, Whitesburg, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
1101 AM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURE...Bottoming out between 31 and 36 in the valleys 
  and in the upper 30s on the ridges around dawn. A few 
  locations may be at or below the freezing mark for up to 3 
  hours. 

* IMPACTS...Sensitive vegetation such as potted plants left 
  outside or uncovered garden plants may be damaged or killed if 
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JP/ABE
663 
WWUS73 KJKL 080255 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1055 PM EDT Sun May 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY FOR MUCH
OF EAST KY...

.High pressure will bring light to calm winds to the area tonight
along with clear skies setting the stage for frost to develop, 
particularly in the valleys of eastern Kentucky.

KYZ044-050-051-058-059-068-069-080-086-087-116-081200-
/O.CON.KJKL.FR.Y.0002.170508T0600Z-170508T1200Z/
Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Laurel-
Knox-Bell-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Barbourville, 
Middlesboro, Pineville, and Manchester
1055 PM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURES...Bottoming out between 33 and 38 around dawn.

* IMPACTS...Sensitive vegetation such as potted plants left 
  outside or uncovered garden plants may be damaged or killed if 
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KYZ052-060-088-104-106>115-117>120-081300-
/O.CON.KJKL.FR.Y.0002.170508T0600Z-170508T1300Z/
Rowan-Menifee-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Frenchburg, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, 
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, 
Pippa Passes, Booneville, Hazard, Hyden, Jenkins, Whitesburg, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
1055 PM EDT Sun May 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* TEMPERATURE...Bottoming out between 30 and 35 in the valleys 
  and in the upper 30s on the ridges around dawn. A few locations 
  may be at or below the freezing mark for up to 3 hours. 

* IMPACTS...Sensitive vegetation such as potted plants left 
  outside or uncovered garden plants may be damaged or killed if 
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

GREIF
513 
WWUS73 KJKL 080859
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
459 AM EDT Mon May 8 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY FOR MUCH
OF EAST KY...

.High pressure has resulted in light to calm winds across the
area overnight and early this morning, in addition to clear 
skies. This has set the stage for frost to develop, particularly 
in the valleys of eastern Kentucky.

KYZ044-050-051-058-059-068-069-080-086-087-116-081200-
/O.CON.KJKL.FR.Y.0002.000000T0000Z-170508T1200Z/
Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Laurel-
Knox-Bell-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Barbourville, 
Middlesboro, Pineville, and Manchester
459 AM EDT Mon May 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...Bottoming out between 33 and 38 around dawn.

* IMPACTS...Sensitive vegetation, such as potted plants left
  outside or uncovered garden plants, may be damaged or killed if
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KYZ052-060-088-104-106>115-117>120-081300-
/O.CON.KJKL.FR.Y.0002.000000T0000Z-170508T1300Z/
Rowan-Menifee-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Frenchburg, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, 
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, 
Pippa Passes, Booneville, Hazard, Hyden, Jenkins, Whitesburg, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
459 AM EDT Mon May 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...Bottoming out between 30 and 35 in the valleys 
  and in the upper 30s on the ridges around dawn. A few locations 
  may be at or below the freezing mark for up to 3 hours. 

* IMPACTS...Sensitive vegetation, such as potted plants left
  outside or uncovered garden plants, may be damaged or killed if
  protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
577 
WWUS73 KJKL 081156
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
756 AM EDT Mon May 8 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY FOR PARTS OF
EAST KY...

.High pressure has resulted in light to calm winds across the
area early this morning, in addition to clear skies. This has set
the stage for frost to develop, particularly in the valleys of 
eastern Kentucky.

KYZ044-050-051-058-059-068-069-080-086-087-116-081300-
/O.EXP.KJKL.FR.Y.0002.000000T0000Z-170508T1200Z/
Fleming-Montgomery-Bath-Estill-Powell-Rockcastle-Jackson-Laurel-
Knox-Bell-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Barbourville, 
Middlesboro, Pineville, and Manchester
756 AM EDT Mon May 8 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

With warming temperatures the the frost advisory has been allowed
to expire.

$$

KYZ052-060-088-104-106>115-117>120-081300-
/O.CON.KJKL.FR.Y.0002.000000T0000Z-170508T1300Z/
Rowan-Menifee-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Frenchburg, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, 
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, 
Pippa Passes, Booneville, Hazard, Hyden, Jenkins, Whitesburg, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
756 AM EDT Mon May 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...Bottoming out between 30 and 35 in the valleys 
  and in the upper 30s on the ridges around dawn. A few 
  locations may be at or below the freezing mark for up to 3 
  hours. 

* IMPACTS...Sensitive vegetation, such as potted plants left 
  outside or uncovered garden plants, may be damaged or killed 
  if protective measures are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
872 
WWUS73 KJKL 081252
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
852 AM EDT Mon May 8 2017

KYZ052-060-088-104-106>115-117>120-081400-
/O.EXP.KJKL.FR.Y.0002.000000T0000Z-170508T1300Z/
Rowan-Menifee-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-
Lee-Breathitt-Knott-Owsley-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Morehead, Frenchburg, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, 
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, 
Pippa Passes, Booneville, Hazard, Hyden, Jenkins, Whitesburg, 
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
852 AM EDT Mon May 8 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

With temperatures quickly rising the frost advisory will be
allowed to expire at 9 AM EDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at May 7, 2:43 AM EDT, 57 minutes earlier.

Area forecast discussion, May 7, 2:43 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
243 AM EDT Sun May 7 2017

.UPDATE...
Issued at 235 AM EDT SUN MAY 7 2017

High pressure is gradually building into the area and clearing out
of low and mid clouds has occurred across most of the area expect
for some locations along the VA border and near the WV border.
The pressure gradient remains strong enough for some light
generally west winds in many places and the drier air has only
started to advect into the northwestern counties. A few of the
normally colder locations may experience winds slacken enough and
enough drier air move in for some patchy frost. However, valley
fog was already present in some locations prior to midnight and
this should persist in some of the deeper valleys. A bigger threat
for frost will come tonight (Sunday night) with the center of the
high and a drier airmass in place as well as a day of drying to
lessen the fog potential and a frost advisory will likely be
needed for portions of the area generally east of I 75. Hourly
sky, temp, and pop grids were adjusted slightly based on satellite
and observation trends.

UPDATE Issued at 1036 PM EDT SAT MAY 6 2017

Based on the latest NAM12 and HRRR model runs, and the latest
radar imagery, decided to remove precipitation from the forecast
for the rest of the night. It appears that any lingering rain
showers will remain east of the forecast area. Skies will continue
to gradually clear overnight, with mostly clear to partly cloud
conditions expected across the area by 12Z Sunday. The hazardous
weather outlook was also updated to remove mention of
thunderstorms for tonight as well.

UPDATE Issued at 736 PM EDT SAT MAY 6 2017

Made a few updates to the forecast. First, updated the zone
forecast text product to remove any afternoon periods or wording,
and replaced all that with current timing and wording. Also
decided to let mention of thunder to go ahead and drop out of the
text forecast product, as radar and lightning data indicate that
eastern Kentucky should remain thunder free for the rest of the
evening. Still expecting the rain to slowly taper off and be out
of the area between 5 and 6Z tonight. Lastly, ingested the latest
hourly data into the forecast grids freshen up the forecast
elements with new obs and to establish new trends.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 328 PM EDT SAT MAY 6 2017

Main batch of rain continues to push off to the southeast and
will be exiting our southeast counties over the next hour.
Scattered showers, and maybe a thunderstorm or two, will continue
to develop as breaks occur in the clouds and low level lapse rates
steepen. The showers will be driven by the sun and will die by or
shortly after sunset leaving decreasing clouds from west to east
overnight.

There is a little bit of uncertainty regarding fog/frost
potential tonight. With clearing skies, temperatures will fall
into the 30s for most locations, and potentially cold enough for
some frost in our western counties, which will clear first. The
problem is that a light breeze will stir through much of the night
and if winds do go calm, fog will want to form with wet ground
after the recent rains. With this in mind, think frost will stay
patchy at worst tonight and a frost advisory will not be issued.

High pressure and a drier airmass will build into the region
Sunday and Sunday night. Despite plenty of sun tomorrow, highs
will only reach around 60. Temperatures Sunday night should then
drop off quickly and head toward dewpoints which will be in the
30s, and even some upper 20s over northeast Kentucky. However,
models indicate that some mid level clouds will likely move
overhead at times and winds may also stir much of the night. So,
this complicates our low temperature and frost potential forecast
but at least patchy frost is again likely, especially over
northeast Kentucky.

.LONG TERM...(Monday through Saturday)
Issued at 328 PM EDT SAT MAY 6 2017

The period begins with a very blocky upper air pattern in place
across North America with deep closed lows centered in southwest
Quebec and near or just south of California. Upper level ridging
will extend from the western Gulf of Mexico into central Canada.
This pattern will only slowly change with the upper low in the
northeast possibly splitting with a low retrograding into Ontario,
and the upper low in the southwest U.S. gradually opening up and
moving east.

At the surface there will be a northwest-southeast oriented front
separating the cooler air to our northeast and warmer air to our
southwest. Initially this front will be to our southwest, but it will
move northeast as a warm front. However with the blocky pattern in
place the front will likely stall near our vicinity on Tuesday, and
remain somewhere in our vicinity into the latter part of the week.
The exact placement of the front will have a big influence on our
sensible weather, and it is uncertain at this point where the front
will be each day. With the nearness of the front and the uncertainty
of its exact position for most of the week, will need to carry
shower chances for the entire week, with thunderstorms possible from
Tuesday on.

By end of the week, the upper low in the southwest will have opened
up and moved east, possibly getting absorbed into the eastern North
America trough by next weekend. As the southwest upper low moves
east it will induce surface low development. With this stronger
system expected to affect the area late in the week, rain chances
will be on the increase for the latter part of the week.

As far as temperatures go, temperatures will warm through the first
part of the week as the warm front moves into the area and then
stalls. With the passage of the late week system, cooler air will
return for the end of the forecast period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
ISSUED AT 230 AM EDT SUN MAY 7 2017

High pressure building into the area should bring an improvement
to VFR in all locations even the far southeast through 8Z, but
some mid level clouds will persist at SJS and near the VA border.
Once an improvement to VFR occurs, it should last through the end
of the period. Winds should average 10kt or less through the
period though some gusts up to 20kt will be possible between 15Z
and 21Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JP
SHORT TERM...ABE
LONG TERM...SBH
AVIATION...JP
Hazardous weather outlook, May 6, 10:33 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
1033 PM EDT Sat May 6 2017

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
1033 PM EDT Sat May 6 2017

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Patchy frost is possible late tonight, especially in the valleys
along and west of Interstate 75.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Frost is possible early Sunday morning, mainly in valleys along
and west of Interstate 75.

Frost will be possible Sunday night into early Monday morning,
especially in valleys east of Interstate 75.

Thunderstorms will be possible at times from Tuesday afternoon
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ABE/SBH/AR

Nearby

Frost Advisories in Kentucky, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.